Alert archive / Texas / High Wind Warnings in 2011
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Apr 14, 2011, 5:19 AM CDT for 10 counties in Texas. It took effect at Apr 14, 2011, 11:00 AM CDT. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2011, 5:19 AM CDT (10:19 UTC)
- In effect from
- Apr 14, 2011, 11:00 AM CDT
- Expired
- Apr 14, 2011, 4:02 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 3:05 PM CDT | NON-TSTM WND GST 60 | 7 Ese Silverton, TX | |
| Apr 14, 3:30 PM CDT | NON-TSTM WND GST 60 | 7 Ese Silverton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4085 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS74 KLUB 141019 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 519 AM CDT THU APR 14 2011 TXZ021>025-027>031-141830- /O.NEW.KLUB.HW.W.0003.110414T1600Z-110415T0100Z/ /O.NEW.KLUB.DU.Y.0004.110414T1700Z-110415T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS 519 AM CDT THU APR 14 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE NORTHERN SOUTH PLAINS INCLUDING ADJACENT PORTIONS OF THE NORTHERN ROLLING PLAINS... ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE LATER THIS MORNING...LEADING TO HIGH WINDS AND AREAS OF DUST BY MIDDAY. WINDS WILL EASE THIS EVENING. * WINDS: WESTERLY 30 TO 40 MPH WITH GUSTS TO 60 MPH. * VISIBILITY: LOWER THAN A MILE IN SOME AREAS. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY REDUCTIONS. WIND DAMAGE IS POSSIBLE TO UTILITY LINES...TREES AND WEAKER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ033>036-039>042-141830- /O.NEW.KLUB.DU.Y.0004.110414T1700Z-110415T0100Z/ /O.NEW.KLUB.WI.Y.0012.110414T1700Z-110415T0100Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 519 AM CDT THU APR 14 2011 ...A WIND ADVISORY AND A BLOWING DUST ADVISORY ARE IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING OVER THE SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY AND A WIND ADVISORY...WHICH ARE IN EFFECT FROM NOON TODAY UNTIL 8 PM CDT THIS EVENING. * TIMING: FROM MIDDAY UNTIL EARLY THIS EVENING. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY REDUCTIONS TO LESS THAN A MILE. OTHER LIGHT DEBRIS WILL BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ026-032-037-038-043-141830- /O.NEW.KLUB.WI.Y.0012.110414T1700Z-110415T0100Z/ CHILDRESS-COTTLE-DICKENS-KING-KENT- INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR... GUTHRIE...JAYTON 519 AM CDT THU APR 14 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING OVER MOST OF THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TIMING: FROM MIDDAY UNTIL EARLY THIS EVENING. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS. LIGHT DEBRIS WILL BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
244 WWUS74 KLUB 141602 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1102 AM CDT THU APR 14 2011 TXZ021>025-027>031-150100- /O.CON.KLUB.HW.W.0003.000000T0000Z-110415T0100Z/ /O.CON.KLUB.DU.Y.0004.110414T1700Z-110415T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS 1102 AM CDT THU APR 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE THROUGH EARLY TO MID AFTERNOON...LEADING TO HIGH WINDS AND AREAS OF DUST. WINDS WILL EASE THIS EVENING. * WINDS: WESTERLY 30 TO 40 MPH WITH GUSTS TO 60 MPH. * VISIBILITY: LOWER THAN A MILE IN SOME AREAS. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY REDUCTIONS. WIND DAMAGE IS POSSIBLE TO UTILITY LINES...TREES AND WEAKER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ033>036-039>042-150100- /O.CON.KLUB.DU.Y.0004.110414T1700Z-110415T0100Z/ /O.CON.KLUB.WI.Y.0012.110414T1700Z-110415T0100Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 1102 AM CDT THU APR 14 2011 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: FROM MIDDAY UNTIL EARLY THIS EVENING. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY REDUCTIONS TO LESS THAN A MILE. OTHER LIGHT DEBRIS WILL BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ026-032-037-038-043-150100- /O.CON.KLUB.WI.Y.0012.110414T1700Z-110415T0100Z/ CHILDRESS-COTTLE-DICKENS-KING-KENT- INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR... GUTHRIE...JAYTON 1102 AM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: FROM MIDDAY UNTIL EARLY THIS EVENING. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS. LIGHT DEBRIS WILL BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
610 WWUS74 KLUB 142102 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 402 PM CDT THU APR 14 2011 TXZ021>025-027>031-150100- /O.CAN.KLUB.HW.W.0003.000000T0000Z-110415T0100Z/ /O.CAN.KLUB.DU.Y.0004.000000T0000Z-110415T0100Z/ /O.EXA.KLUB.WI.Y.0012.000000T0000Z-110415T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS 402 PM CDT THU APR 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS ADVISORY REPLACES THE HIGH WIND WARNING WHICH HAS BEEN CANCELLED. THE BLOWING DUST ADVISORY HAS ALSO BEEN CANCELLED. ALTHOUGH SUSTAINED WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 40 MPH...WE COULD STILL SEE SOME ISOLATED SEVERE WIND GUSTS AS HIGH AS 60 OR 65 MPH ON THE CAPROCK. * TIMING: THROUGH 8 PM THIS EVENING. WIND SPEEDS WILL BEGIN TO EASE BEGINNING AROUND 7 PM. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH. * VISIBILITY: AREAS OF BLOWING DUST WILL CAUSE LOCALIZED VISIBILITY REDUCTIONS...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY REDUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ033>036-039>042-150100- /O.CAN.KLUB.DU.Y.0004.000000T0000Z-110415T0100Z/ /O.CON.KLUB.WI.Y.0012.000000T0000Z-110415T0100Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 402 PM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING DUST ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WIDESPREAD THICK BLOWING DUST IS NO LONGER EXPECTED. * TIMING: THROUGH 8 PM THIS EVENING. WIND SPEED WILL BEGIN TO EASE BEGINNING AROUND 7 PM. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH. * VISIBILITY: AREAS OF BLOWING DUST WILL CAUSE LOCALIZED VISIBILITY REDUCTIONS...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY REDUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ026-032-037-038-043-150100- /O.CON.KLUB.WI.Y.0012.000000T0000Z-110415T0100Z/ CHILDRESS-COTTLE-DICKENS-KING-KENT- INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR... GUTHRIE...JAYTON 402 PM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: THROUGH 8 PM THIS EVENING. WIND SPEED WILL BEGIN TO EASE BEGINNING AROUND 7 PM. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH. * VISIBILITY: AREAS OF BLOWING DUST WILL CAUSE LOCALIZED VISIBILITY REDUCTIONS...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY REDUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 14, 5:19 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 14, 5:19 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 519 AM CDT THU APR 14 2011 ...VERY STRONG WINDS AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY OVER THE ENTIRE SOUTHERN PLAINS REGION.... .SHORT TERM... A SURFACE LOW WILL DEEPEN OVER THE SOUTHERN PLAINS AS AN INTENSE UPPER TROUGH SPINS OUT ACROSS THE OKLAHOMA PANHANDLE THIS AFTERNOON...AND INTO SOUTHERN KANSAS TONIGHT. APPROXIMATE 85 KT WIND MAX AT THE 500 MB LEVEL WILL SWING OUT ACROSS THE SOUTHERN PANHANDLE BY MIDDAY THEN SQUARELY OVER THE SOUTH PLAINS DURING THE AFTERNOON. SOMEWHAT COMPLEX WAVE STRUCTURE DOWNSTREAM OF THE SOUTHERN ROCKIES WILL DEVELOP...BUT EXPECTING GENERALLY STRONG DOWNWARD MOTION OF THE AIRMASS TO DEVELOP OVER THE REGION WITH LIKELIHOOD OF WIDESPREAD ADVISORY LEVEL WIND SPEEDS...AND ALSO HIGH WIND LEVEL OVER MOST OF OUR NORTHERN TWO TIERS OF COUNTIES. THIS WILL PRODUCE AREAS OF LOW VISIBILITIES FROM BLOWING DUST AND ALSO LEAD TO THE EXTREME FIRE SITUATION DETAILED BELOW. TEMPERATURES TODAY WILL BE SLIGHTLY COOLER MOST AREAS THOUGH COULD EDGE A DEGREE OR TWO HIGHER OVER THE SOUTHERN ROLLING PLAINS WITH ADDED DOWNSLOPE COMPONENT IN PLACE. BY TONIGHT A BETTER DEFINED COLD FRONT WILL DEVELOP AND MOVE SOUTHWARD OUT OF THE PANHANDLE WITH HEALTHY 8-10 MB/6 HOUR SURFACE PRESSURE RISES BEHIND. SURFACE WINDS SHOULD ALREADY BE IN THE ACT OF DECOUPLING PRIOR TO ARRIVAL OF THE FRONT. FRONT SHOULD BE ONTO KCDS CLOSE TO DARK BUT MAY TAKE THE REMAINDER OF THE EVENING TO SPREAD OVER THE ENTIRE AREA. A VERY SLIGHT MOISTENING IN THE MID LAYER COULD PULL SOME MID CLOUDS INTO NORTHERN ZONES EARLY TONIGHT BUT NO REAL THREAT OF SHOWERS AS STORM WINDS UP JUST TO THE EAST. COLD ADVECTION WILL FOLLOW LATER TONIGHT WITH PLENTY OF WINDS CONTINUING TO MIX LOWER ATMOSPHERE AND MESS WITH TEMPERATURE FORECAST. BLENDED PREVIOUS MINIMUM TEMPERATURE FORECAST WITH LATEST TRENDS. RMCQUEEN && .LONG TERM... THE UPPER LOW RESPONSIBLE FOR TODAY/S WINDS IS PROGGED TO SLOWLY EJECT MAKING IT ONLY TO CENTRAL MISSOURI BY FRIDAY EVENING. THIS WILL LEAVE A TIGHT GRADIENT OVER OUR NORTHEASTERN ZONES ALTHOUGH THE ENTIRE AREA WILL HAVE BREEZY NORTHWESTERLIES ON FRIDAY. AS THE SYSTEM CONTINUES MOVING AWAY...UL FLOW WILL REMAIN NORTHWESTERLY TO ZONAL THROUGH MONDAY WHEN SOUTHWEST FLOW ALOFT BEGINS TO SET IN WITH A TROUGH DEEPENING ACROSS THE INTER-MOUNTAIN WEST INTO NORTHWESTERN MEXICO BY TUESDAY MORNING. THE TIMING OF THIS TROUGH LOOKS SUCH THAT ITS MAIN INFLUENCES...INSOFAR AS PRECIPITATION CHANCES GO...WELL EAST OF THE AREA. ANOTHER TROUGH FORMS TO OUR WEST INTO WEDNESDAY. RETURNING TO FRIDAY...FLOW OF 40+ KTS AT H7 OVERSPREADS THE NORTHEASTERN HALF OF THE REGION. AS THE NEAR SURFACE LAYER HEATS UP...WE SHOULD SEE SOME OF THAT WIND MIX DOWN TO THE SFC AND COMBINE WITH VERY DRY CONDITIONS TO CONTINUE THE FIRE THREAT AND A POTENTIAL FOR ADVISORY LEVEL WINDS. RETURN FLOW RETURNS FAIRLY RAPIDLY BY SATURDAY MORNING AS THE REMNANT HIGH SCOOTS OFF TO THE SOUTHEAST. SATURDAY AFTERNOON LOOKS MILDLY BREEZY ONCE AGAIN. WEAK FRONT MOVES INTO THE PANHANDLE ON SUNDAY AND WASHES OUT AS ANOTHER LEE CYCLONE FORMS IN SERN CO BRINGING A RETURN OF BREEZY WINDS MONDAY. WHILE THERE IS A FAIR BIT OF DISAGREEMENT IN THE EASTWARD PROGRESSION IN THE DRYLINE LATE MONDAY...ALL GUIDANCE PUSHES IT EAST OF THE AREA LEAVING US WITH DRY SWRLY FLOW AHEAD OF THE AFOREMENTIONED UPPER TROUGH. ANOTHER FRONT APPROACHES LATE TUESDAY AND THE CYCLE REPEATS ONCE AGAIN THEREAFTER. AT THIS POINT...THE EXTENDED REMAINS DRY. && .FIRE WEATHER... DAY1 THERE IS A SIGNIFICANT RISK OF A WILD FIRE OUTBREAK EVENT OVER THE SOUTHERN PLAINS LATER TODAY AS A DEEP STORM SYSTEM DEVELOPS WITH HIGH CORRELATION TO THE SOUTHERN PLAINS WILDFIRE OUTBREAK PATTERN. WINDS AT THE 20 FOOT LEVEL APPEAR WILL RISE AT LEAST TO 25-30 MPH FOR MOST AREAS BY MIDDAY OR EARLY THIS AFTERNOON...GUSTING TO 40-50 MPH. WINDS WILL INCREASE OVER OUR NORTHWEST ZONES BY MID TO LATE MORNING. SURFACE RELATIVE HUMIDITY WILL FALL TO 5-10 PERCENT MOST AREAS THOUGH COULD BE LESS THAN 5 PERCENT IF TEMPERATURES EVEN SLIGHTLY EXCEED EXPECTATIONS. AN IMPRESSIVE RUN OF DRY...WARM...AND WINDY WEATHER SINCE THE FIRST OF APRIL CERTAINLY HAS FURTHER DETERIORATED THE ALREADY TINDER DRY FUEL CONDITIONS TO VERY EXTREME LEVELS. SEVERAL LARGE RECENT FIRES APPEAR MOSTLY CONTAINED...WHILE ONE OR TWO OTHERS...MOST NOTABLY OVER SOUTHERN KENT COUNTY...ARE STILL EMITTING AT LEAST SOME HEAT SIGNATURES FROM THE 3.9 MICRON SATELLITE CHANNEL THIS MORNING. CONTROL MAY BE THREATENED...THOUGH WITHOUT SPECIFIC KNOWLEDGE OF THE FIRE BREAKS WE ARE RELUCTANT TO STATE THIS WITH CERTAINTY. STILL...THE EXPECTED HIGH WINDS TODAY ARE ENOUGH TO SUGGEST NEW STARTS ARE CLEARLY POSSIBLE. THE MAIN LOW LEVEL THERMAL RIDGE SHOULD BE SHIFTED EAST WITH WESTERN BOUNDARY NEAR THE ROLLING PLAINS...STRETCHING TO NORTH TEXAS...THEN SOUTHWEST INTO THE TRANS PECOS BY EARLY AFTERNOON. WINDS SHOULD EASE EARLY THIS EVENING SOME AS LOWER ATMOSPHERE DECOUPLES. BUT A COLD FRONT WILL PUNCH SOUTHWARD TO KCDS BY 2000 LOCAL...AND OVER MOST OF THE AREA BY 2400 LOCAL. THE WIND SHIFT WOULD THEN BECOME AN ADDITIONAL HAZARD FOR FIRE SUPPRESSION. DRY AND BREEZY CONDITIONS WILL KEEP FIRE DANGER ELEVATED AGAIN TONIGHT EVEN BEHIND THE COLD FRONT. RMCQUEEN DAYS2-7 WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE NORTHEASTERN PORTION OF THE AREA ON FRIDAY AND COMBINE WITH VERY LOW RH VALUES TO BRING A RENEWED FIRE THREAT. TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER THAN WHAT WE ARE EXPECTING TODAY WHICH WILL HELP WINDS STAY OUT OF HIGH WIND TERRITORY. ON SATURDAY...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP WITH THE HIGHEST RISK RIGHT ALONG THE I27 CORRIDOR. AT THIS POINT...MONDAY...TUESDAY...AND WEDNESDAY LOOK TO HAVE RED FLAG POTENTIAL. OVER THE NEXT WEEK...OVERNIGHT RECOVERIES LOOK TO RUN 60 PCT OR LESS. STILL...NO DECENT CHANCE OF RAIN IN SIGHT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 71 34 66 34 76 / 0 0 0 0 0 TULIA 76 38 68 33 74 / 0 10 0 0 0 PLAINVIEW 78 38 69 35 74 / 0 0 0 0 0 LEVELLAND 78 38 72 38 77 / 0 0 0 0 0 LUBBOCK 80 40 72 38 76 / 0 0 0 0 0 DENVER CITY 82 39 74 38 80 / 0 0 0 0 0 BROWNFIELD 82 40 74 38 79 / 0 0 0 0 0 CHILDRESS 84 44 72 37 77 / 0 10 0 0 0 SPUR 85 43 74 37 78 / 0 0 0 0 0 ASPERMONT 91 45 76 38 81 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ022>026-029>032-035>038-042>044. WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ026-032>043. HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031. BLOWING DUST ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036-039>042. && 05/26
Hazardous weather outlook, Apr 14, 5:06 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 506 AM CDT THU APR 14 2011 TXZ021>044-151015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 506 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AREA-WIDE TODAY AS VERY LOW RELATIVE HUMIDITY VALUES AND CRITICALLY DRY VEGETATION COMBINE WITH ABOVE NORMAL TEMPERATURES AND SUSTAINED WESTERLY WINDS IN EXCESS OF 30 MPH. A RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA. NON PRECIPITATION HIGH SUSTAINED WINDS OF 40 MPH OR MORE ARE EXPECTED FROM THE NORTHERN SOUTH PLAINS INTO THE SOUTHERN PANHANDLE AND COULD CAUSE WIND DAMAGE. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST AND VISIBILITIES UNDER A MILE IN SOME AREAS. RESIDENTS OF WEST TEXAS WILL WANT TO STAY ABREAST OF THIS POTENTIALLY DANGEROUS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON FRIDAY TO THE NORTHEAST OF A LINE FROM DIMMITT TO LUBBOCK TO POST AS WINDY CONDITIONS CONTINUE BEHIND A COLD FRONT. NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY. HOWEVER...ANY OBSERVED FIRES SHOULD BE REPORTED TO YOUR LOCAL FIRE DEPARTMENT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 5:19 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more | 11 hr |
| Apr 14, 5:19 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 17 more | 15 hr |
Nearby
High Wind Warnings in Texas, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.